# SDR 2013FA0000412

- Difficulty date: July 1, 2013
- Submitted: July 17, 2013
- Operation: General aviation
- Aircraft: N619SJ
- Make and model: Amtr LANCAIRIVP
- Aircraft serial: LIV456
- Aircraft time: 1,985 hours
- Engine: Cont TSIO550E
- Engine time: 1,985 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: TSIO550E
- Condition: Cracked
- Location: Engine
- Part time: 1,985 hours
- Stage of operation: CR
- How discovered: E
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

ENGINE OVERHAULED 105 HOURS AGO, AND CRANK WAS ULTRASOUND TESTED OK.  NO INCIDENTS OF ANY KIND HAVE EVER OCCURRED WITH THIS ENGINE OR PROPELLER, SUCH AS PROP STRIKE OR OTHER INCIDENT.  FOUND A CRACKED ENGINE CRANK AT THE PROPELLER FLANGE.  EDDY CURRENT TEST AND DYE PENETRANT CONFIRMED THE CRACKS.  CRACK TYPE INCONSISTENT WITH FRETTING DUE TO POOR INSTALLATION.  PROPELLER WAS REMOVED AS A PRECAUTION DUE TO A VIBRATION THAT COULD NOT BE IDENTIFIED OR REMEDIED.  VIBRATION WAS PRESENT FROM THE DAY THE PROP WAS NEWLY INSTALLED ON THE ACFT, AND MULTIPLE ATTEMPTS AT DYNAMIC BALANCING/ CHANGING MOTOR MOUNTS, OVERHAULED THE ENGINE WERE UNSUCCESSFUL AT RESOLVING THE ISSUE.  THE VIBRATION IS PRESENT ON CLIMBOUT, CRUISE, AND DESCENT TO LAND, AND VARIES WITH PROPELLER RPM.  VIBRATION ALSO MAY HAVE CAUSED PROBLEMS WITH THE STARTER DRIVE ADAPTER WHICH FAILED AT LESS THAN 75 HOURS AFTER OVERHAUL.  REMOVED THE PROPELLER.
